MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 28-apr 2023.It was reported that balloon leak was encountered.The 90% stenosed target lesion was located in the carotid artery.After the left femoral artery was punctured and an 8f non-boston scientific (bsc) guide catheter was placed and a non-bsc guidewire was reached at the distal left common carotid artery, a 9x40 wallstent was then deployed.Post-dilatation was performed with a 6.0mmx30mmx135cm (4f) sterling balloon catheter.However, during third inflation at 7 atmospheres, the balloon leaked.The balloon was removed and replaced, and the procedure was completed.The stenosis was significantly relieved, with good stent attachment, ideal position and smooth blood flow.The patient was stable and had no discomfort reported.However, returned device analysis revealed a balloon pinhole.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 12mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found a pinhole in the balloon which would cause a leak.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16899973
Report Number2124215-2023-22829
Device Sequence Number12457932
Product Code DQY
UDI-Device Identifier08714729757276
UDI-Public08714729757276
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0028573540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 8F GUIDING CATHETER.; GUIDEWIRE: MUDSKIPPER.; INTRODUCER SHEATH: 8F SHEATH.
Patient Age65 YR
Patient SexFemale
Patient Weight60 KG